zbMATH — the first resource for mathematics

Space homogeneous solutions of the linear semiconductor Boltzmann equation. (English) Zbl 0986.35112
Summary: The linear Boltzmann equation describing electron flow in a semiconductor is considered. The Cauchy problem for space-independent solutions is investigated, and without requiring a bounded collision frequency the existence of integrable solutions is established. Mass conservation, an H-theorem, and moment estimates also are obtained, assuming weak conditions. Finally, the uniqueness of the solution is demonstrated under a suitable hypothesis on the collision frequency.

35Q60 PDEs in connection with optics and electromagnetic theory
82D37 Statistical mechanical studies of semiconductors
78A35 Motion of charged particles
Full Text: DOI
[1] Chapman, S.; Cowling, T.G., The mathematical theory of non-uniform gases, (1970), Cambridge Univ. Press Cambridge · Zbl 0098.39702
[2] Cercignani, C., The Boltzmann equation and its applications, (1988), Springer-Verlag New York · Zbl 0646.76001
[3] Cercignani, C.; Illner, R.; Pulvirenti, M., The mathematical theory of dilute gases, (1994), Springer-Verlag Berlin · Zbl 0813.76001
[4] Jacoboni, C.; Lugli, P., The Monte Carlo method for semiconductor device simulation, (1989), Springer-Verlag New York
[5] Majorana, A.; Marano, A., Space homogeneous solutions to the Cauchy problem for semiconductor Boltzmann equations, SIAM J. math. anal., 28, 1294-1308, (1997) · Zbl 0896.45006
[6] Majorana, A., Space homogeneous solutions of the Boltzmann equation describing electron – phonon interactions in semiconductors, Transport theory statist. phys., 20, 261-279, (1991) · Zbl 0800.76399
[7] Majorana, A., Trend to equilibrium of electron gas in a semiconductor according to the Boltzmann equation, Transport theory statist. phys., 27, 547-571, (1998) · Zbl 0940.76087
[8] Markowich, P.A.; Ringhofer, C.; Schmeiser, C., Semiconductor equations, (1990), Springer-Verlag New York · Zbl 0765.35001
[9] Markowich, P.A.; Schmeiser, C., The drift-diffusion limit for electron – phonon interaction in semiconductors, Math. models methods appl. sci., 7, 707-729, (1997) · Zbl 0884.45006
[10] Mustieles, F.J., Global existence of solutions for the nonlinear Boltzmann equation of semiconductor physics, Rev. mat. iberoamer., 6, 43-59, (1990) · Zbl 0728.45010
[11] Mustieles, F.J., Global existence of weak solutions for a system of nonlinear Boltzmann equations of semiconductor physics, Math. methods appl. sci., 14, 139-153, (1991) · Zbl 0733.35100
[12] Poupaud, F., On a system of nonlinear Boltzmann equations of semiconductor physics, SIAM J. appl. math., 50, 1593-1606, (1990) · Zbl 0724.35104
[13] Banasiak, J., Mathematical property of inelastic scattering models in kinetic theory, Math. methods appl. sci., 10, 163-186, (2000) · Zbl 1010.82030
[14] J. Banasiak, On an extension of the Kato-Voigt perturbation theorem for substochastic semigroups and its application, lecture given at “ICMAA 2000, National Sun Yet-sen University, Taiwan, 2000.”
[15] Wennberg, B., An example of nonuniqueness for solutions to the homogeneous Boltzmann equation, J. statist. phys., 1-2, 469-477, (1999) · Zbl 0957.82030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.